# SDR 2006FA0001193

- Difficulty date: December 18, 2006
- Submitted: December 18, 2006
- Operation: General aviation
- Aircraft: N870JA
- Make and model: Beech 58
- Aircraft serial: TH2036
- Aircraft time: 1,935 hours, 4,450 cycles
- Engine: Cont IO550*
- System (JASC): 2140 · Heating System
- Part: Pump
- Part number: 70893
- Condition: Burned Out
- Location: Heater
- Part time: 1,935 hours
- Component: Cabin Heater, Janitrol, B4500
- Stage of operation: CL
- How discovered: V
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE IN THE COCKPIT, AND ELECTRICAL BURNING SMELL WERE OBSERVED AFTER TAKEOFF, AFTER THE GEAR WAS RETRACTED. THE HEATER HAD BEEN IN OPERATION APPROXIMATELY 30 MINUTES BEFORE TAKEOFF, WITH NO SMOKE OR SMELL OBSERVED.  THE HEATER WAS TURNED OFF, AND THE SMOKE DISSIPATED. THE AIRCRAFT RETURNED TO LAND.  THE HEATER FUEL PUMP, LOCATED IN THE NOSE GEAR WELL, WAS FOUND TO BE CHARRED.  WHEN THE GEAR IS RETRACTED AND THE GEAR DOORS ARE CLOSED, THERE WOULD BE DIFFERENT AIR-FLOW IN THE GEARWELL, POSSIBLY CAUSING A HIGHER PRESSURE IN THE GEARWELL AND FORCING AIR INTO THE CABIN, PAST THE BOOTS FOR THE NOSE GEAR RETRACT ROD AND STEERING LINKAGES.  THIS IS AT LEAST THE THIRD OCCURRENCE OF A BURNED PUMP IN A FLEET OF 11 LIKE
